MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Catalog Number 309.480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was removing a 4.0 cannulated screw for an unknown reason.During removal the unknown 4.0 cannulated screw broke.It was reported that the following instruments "broke intraoperatively": the conical extraction screw for 1.5mm & 2.0mm cortex screws, spare reamer tube for hollow reamer, extraction bolt for 4.5 screws, spare reamer tube for hollow reamer, small handle with quick coupling, and conical extraction screw for 3.5mm screws.Surgical delay is unknown.Procedure outcome is unknown.There was no report of patient consequence.This report is for one (1) spare reamer tube for hollow reamer.This is report 4 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part: 309.480 , lot: 8382515 manufactur,ing site: bettlach , release to warehouse date: 07 jun 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Material 1.4112 was used with correct hardness after procedure and documented in dhr file.H3, h6: investigation summary complaint description.It was reported that on an unknown date, the surgeon was removing a 4.0 cannulated screw for an unknown reason.It was reported that the instrument broke intraoperatively.Surgical delay was unknown.Procedure outcome was unknown.There was no report of patient consequence.Customer quality returned product investigation flow: broken.Visual inspection visual inspection of the reamer tube found no broken feature on the device.The teeth showed signs of very slight rounding at their cutting edges.The received condition did not agree with the complaint description.The complaint was not confirmed during investigation.Review of the photographic images attached to the complaint revealed no additional issues.Conclusion the complaint was not confirmed with investigation.No issues were observed on the returned device.There were no design or manufacturing issues noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Regarding the teeth cutting edge deformation, per guidance provided, it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During investigation, no product design or manufacturing issues were observed that may have contributed have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8301607
Report Number2939274-2019-56288
Device Sequence Number1303971
Product Code HTO
UDI-Device Identifier10886982185754
UDI-Public(01)10886982185754
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.480
Device Lot Number8382515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/15/2019
02/15/2019
03/13/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/06/2019
03/12/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1